Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 66, NWS Cleveland, OH

July 20, 2023Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2023, 1:39 PM EDT for Erie County, Pennsylvania. It was in force for 39 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2023, 1:39 PM EDT (17:39 UTC)
Expired
Jul 20, 2023, 2:18 PM EDT
In force
39 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Erie County, PA

The radar

The Buffalo radar (KBUF), 133 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 1:39 PM EDTHAIL 1Erie, PAVarious hail sizes from penny to quarter size.
Jul 20, 1:39 PM EDTHAIL 1Erie, PAVarious hail sizes from penny to quarter size.
Jul 20, 1:43 PM EDTHAIL 1.253 E Erie, PA-Delayed report- Video and photos of hail approximately the size of half dollars 3 miles east of downtown Erie.
Jul 20, 1:43 PM EDTHAIL 1.253 E Erie, PA-Delayed report- Video and photos of hail approximately the size of half dollars 3 miles east of downtown Erie.
Jul 20, 1:46 PM EDTTSTM WND DMG3 E Erie, PA-Delayed report- Multiple large trees downed across road 3 miles east of downtown Erie.
Jul 20, 1:46 PM EDTTSTM WND DMG3 E Erie, PA-Delayed report- Multiple large trees downed across road 3 miles east of downtown Erie.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WUUS51 KCLE 201739
SVRCLE
PAC049-201830-
/O.NEW.KCLE.SV.W.0066.230720T1739Z-230720T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
139 PM EDT Thu Jul 20 2023

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northeastern Erie County in northwestern Pennsylvania...

* Until 230 PM EDT.

* At 139 PM EDT, a severe thunderstorm was located over Erie, moving
  northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Erie, North East, Northwest Harborcreek, Harborcreek, Lawrence
  Park, Wesleyville and Northwest Harborcr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4227 7976 4208 7976 4205 8011 4212 8016
      4215 8013 4216 8005
TIME...MOT...LOC 1739Z 245DEG 26KT 4212 8005 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Greenawalt
2 follow-up statements
933 
WWUS51 KCLE 201754
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
154 PM EDT Thu Jul 20 2023

PAC049-201830-
/O.CON.KCLE.SV.W.0066.000000T0000Z-230720T1830Z/
Erie PA-
154 PM EDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN ERIE COUNTY...

At 153 PM EDT, a severe thunderstorm was located near Northwest
Harborcreek, or 9 miles northeast of Erie, moving northeast at 30
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
North East, Northwest Harborcreek, Harborcreek and Lawrence Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Lightning can strike out to 15 miles from the parent thunderstorm. 
If you can hear thunder, you are close enough to be struck by 
lightning. Move to safe shelter now!  Do not be caught on the water 
in a thunderstorm.

&&

LAT...LON 4227 7976 4212 7976 4211 7997 4217 8003
TIME...MOT...LOC 1753Z 241DEG 27KT 4218 7992 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Greenawalt
103 
WWUS51 KCLE 201818
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
218 PM EDT Thu Jul 20 2023

PAC049-201827-
/O.CAN.KCLE.SV.W.0066.000000T0000Z-230720T1830Z/
Erie PA-
218 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4227 7976 4212 7976 4211 7997 4217 8003
TIME...MOT...LOC 1816Z 245DEG 26KT 4226 7970 

$$

Greenawalt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:27 AM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 20, 10:27 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1027 AM EDT Thu Jul 20 2023

.SYNOPSIS...
A strong cold front will move southeast across the region later
this evening and overnight. A trough will linger across the
eastern Great Lakes on Friday followed by high pressure for the
weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
9:30 AM Update...

The conditions continue to look more favorable for severe
weather later this afternoon and evening. The mid/upper trough
is currently digging into northern lower Michigan with an
impressive satellite presence. A line of increasingly intense
convection is erupting over northern portions of Lake Michigan
right beneath the left exit region of an impressive 80-90 knot
H3 jet streak rounding the base of the shortwave. Visible
satellite is mostly clear across lower Michigan ahead of this
developing line, and debris clouds over Indiana and central
Ohio are already starting to thin, so see no reason why this
line of convection will not continue to build southward and
intensify as it progresses east/southeast toward northern Ohio.
A plume of steep mid-level lapse rates of 7 to 7.5 C/Km has
already advected overhead, and as low-level moisture continues
to stream northeastward (dew points rising into the upper
60s/low 70s), we expect MLCAPE values to reach at least 2500
J/Kg, but perhaps exceeding 3000 J/Kg given our strong surface
heating. The scattered, light showers moving into NW Ohio are
occurring along the higher moisture/theta e gradient. These
should weaken with eastward extent since there is capping in the
800-900 mb layer allowing for more than adequate surface
heating.

Most HREF members are coming into a consensus that convection
over lower Michigan will expand/intensify and propagate into NW
Ohio and Lake Erie by 20Z then propagate fairly rapidly east-
southeast across northern Ohio and NW PA through mid evening as
the aforementioned strongest dynamics cross the region. Deep
layer (0-6 Km) shear vectors will increase to 40-50 knots this
evening, with a westerly vector orientation perpendicular to the
organizing line supporting surges and bows capable of damaging
winds, including swaths of significant winds over 75 mph. Mid-
level dry air penetration will also increase downdraft potential
as DCAPE values exceed 1200 J/Kg, so the upgrade to a SWODY1
enhanced risk is to cover this widespread damaging wind threat.
Multicells and embedded supercells are still possible early on
in the storm mode over NW Ohio given the strong deep layer
shear and steep mid-level lapse rates (hence the 15% hatched
area for large hail). Low-level shear and SRH is marginal, but
greater than 30 knots of 0-3 Km shear supports isolated spin up
tornadoes with both line mergers and eventual growth into a
QLCS, especially where the 0-3 Km shear vectors can orientate
perpendicular to the line. Low-level SRH looks to exceed 100
m2/s2 right along the line, so that is why the 2% tornado risk
covers the whole CWA. Essentially, anywhere could see a spin up
along the line this evening, but wind is the main concern.
Finally, PWATs rising to 1.6 to 1.8 inches this evening and warm
cloud depth will support torrential rainfall within the
convection, but storm movement of 30-40 knots or greater will
limit the flash flooding risk to urban and poor drainage areas,
or areas that see repeated rounds of convection.

Stay safe this evening, and review severe weather safety plans.
Have multiple ways to receive watches and warnings.

Previous Discussion...

The latest mid-level water vapor satellite imagery is revealing
a rapidly deepening trough across the Upper Great Lakes which
will set the stage for severe storms later this afternoon and
evening. This is also causing stronger subsidence which may
lead to slightly higher mid-level lapse rates than previously
forecast; perhaps closer to 7.5 C/km. There are currently a few
showers moving east across northern IN, associated with the pre-
frontal trough discussed below, although the dry, pseudo-EML air
appears to be winning the battle and limiting the intensity and
coverage of the showers and cloud cover for now. We'll continue
to watch how this activity develops through the morning, but we
could be looking at a largely dry morning and early afternoon
with plenty of cloud breaks, setting the stage for higher than
forecast low- level lapse rates and instability parameters.

Previous Discussion...
An active near term period is expected with strong to severe
thunderstorms possible later this afternoon and evening.
Currently, the entire area is in an SPC SWODY1 Slight Risk
(level 2 out of 5) with the eastern half of the in a WPC slight
risk for excessive rainfall. There is still quite a bit of
uncertainty with regards to convective development ahead and
along the cold front. Changes in the forecast are to be expected
over the next 12 hours as we monitor upstream convection across
the Midwest.

There are a few things we are watching this morning as strong to
severe thunderstorms remain possible later this afternoon and
evening. The first is a plume of steep (>7 C/km) mid-level
lapse rates being advected eastward across the Midwest and into
the Great Lakes region, evident on the mid-level water vapor
satellite and likely resulting from large-scale subsidence from
the deepening trough across the Upper Great Lakes.
Additionally, the Advected Layer Precipitable Water product
shows a wide area of mid to upper-level moisture being advected
eastward into the region. Currently, an area of convection
continues to persist across portions of eastern WI, with
occasional development across northern IL, along a roughly northwest
to southeast surface warm front. This pre- frontal complex will
be the main feature to monitor over the next 8 to 12 hours as
it traverses east across the Lower Great Lakes region.
Additional re-development is possible along and ahead of this
feature later this afternoon, especially across far NE OH and NW
PA. A few isolated strong to severe storms are possible with
this activity.

Following this pre-frontal activity, we begin to turn towards
the approaching cold front from the west and northwest later in
the afternoon and evening. Modest instability in the 1500 to
2000 J/kg range and bulk shear of 35 to 40 knots will support
organized convection capable of producing severe weather. Most
notably in the recent SPC SWODY1 outlook, a small area of
significant hail 2 inches or greater is now possible across
portions of NW OH, given the anticipated steep mid- level lapse
rates and long hodographs, indicating the potential for
increased residence time within the hail-growth zone. In
addition, a few  structures are possible early in the event. By
later in the afternoon and evening, bowing and line structures
will be more favored as the upper-level forcing arrives, with a
transition to more of a damaging wind threat. At this point, the
risk of tornadoes appears low, given 0-3 km shear vectors
oriented near parallel to the initiating boundary and speeds
generally less than 30 knots. However, if supercells do develop,
an isolated tornado cannot be ruled out.

In addition, PWATs of 1.60 to 1.80 inches and warm cloud depths
exceeding 10kft will create an environment conducive for
torrential rainfall and flooding. Most concerning would be
urban areas as any flooding that occurs should likely be rate-
driven.

Following the cold frontal passage later tonight, shower and/or
thunderstorm chances may persist into Friday, particularly
across the eastern half of the area where a surface trough will
linger. Cooler weather will be favored on Friday, especially out
east where clouds and/or rain chances will limit highs in the
70s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Mid level troughing will be east of the forecast area by Friday
evening with residual troughing and low level moisture remaining
across parts of northeast Ohio and northwest PA. Precipitation
chances will continue to diminish Friday night into Saturday morning
as the trough continues to move eastward and weak surface to mid
level high pressure ridging enters.

Though the 700/850 mb through will have exited east Friday evening,
our area will remain under the influence of the upper level, 500 mb,
longwave trough. A shortwave will eject from this Saturday night and
will bring another chance for showers and storms Sunday afternoon
and evening.

Overnight lows will be below normal Friday and Saturday night as
they drop into the mid 50s to lower 60s. Warmer Sunday night with
seasonable overnight lows. Afternoon highs will warm through the
short term with highs in the upper 70s to lower 80s Saturday
becoming low/mid 80s by Sunday.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Broad upper level trough continues well into the long term period
with a series of shortwaves ejecting over the area supporting
the slight chance to chance PoPs in the forecast through Wednesday.

Gradual warming trend through the long term as afternoon highs will
increase by 1-2 degrees each day. Ridging across the western CONUS
will gradually break down the expansive trough over the eastern
CONUS. Current long range signals indicate that temperatures into
the first week of August will be leaning above normal.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
Mainly VFR will persist through the rest of the morning although
there is some patchy fog and lower ceilings across the far south
of the area. Otherwise, strong to severe thunderstorms are
becoming more likely later this afternoon and evening,
associated with a cold front arriving from the northwest.

Have made minor changes in terms of thunderstorm timing at the
TAF sites, generally delayed about 1-2 hours. The pre- frontal
activity this morning and early afternoon will largely be light
with no anticipated impacts to vsbys or ceilings (~10kft) with
the main focus remaining on thunderstorm development along the
cold front later this afternoon and evening. This is reflected
with 3 to 4-hour tempo groups of heavy, IFR thunderstorms with
strong wind gust potential. Have further increased wind gusts to
50 knots at CLE given recent model trends. Periodic rain showers
may persist behind the cold front late tonight into Friday
morning, especially across the eastern half of the area.

Winds are generally from the south to southeast this morning, 5
to 10 knots. Winds will gradually increase in the 10 to 12 knot
range later this morning, shifting more towards the south and
southwest by the early afternoon. Strong wind gusts of 40 to 50
knots are possible associated with any stronger thunderstorms.
Winds will shift towards the northwest, then north by early
Friday morning behind the cold front.

Outlook...Non-VFR possible in lingering showers on Friday
across portions of NE OH and NW PA. Non-VFR may return in
isolated to scattered showers and thunderstorms Sunday afternoon
and Monday afternoon.

&&

.MARINE...
In general, fairly quiet marine conditions expected through the next
week or so. A warm front will lift north across the lake this
afternoon followed by the passage of a cold front tonight into early
Friday morning. Can't rule out storms with strong winds and hail
over the lake as the cold front crosses.

Southerly flow between 10 to 15 knots this morning will become
northwesterly by Friday morning behind the cold front. Strong
onshore flow may briefly allow for waves in the nearshore waters to
approach 3 to 5 feet. Conditions Friday afternoon may briefly
approach small craft criteria across the central basin. High
pressure ridging will build across the lake this weekend and allow
for northwesterly winds to become light and variable by Sunday.
Southerly to southwesterly flow 5 to 10 knots returns on Monday and
persists through Wednesday. However, winds may briefly increase to
10 to 15 knots Tuesday afternoon.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Garuckas/Kahn
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...Kahn
MARINE...Iverson
Hazardous weather outlook, Jul 20, 4:11 AM EDT, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
411 AM EDT Thu Jul 20 2023

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-210915-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
411 AM EDT Thu Jul 20 2023

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible late this afternoon and
evening. The primary hazards will be large hail and damaging wind
gusts. An isolated tornado cannot be ruled out. Torrential rainfall
will also accompany thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Jul 20, 12:38 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Cleveland OH
1238 PM EDT Thu Jul 20 2023

OHZ014-089-PAZ001-002-201730-
Ashtabula Lakeshore OH-Ashtabula Inland OH-Northern Erie PA-
Southern Erie PA-
1238 PM EDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of northern Ashtabula
and southwestern Erie Counties through 130 PM EDT...

At 1237 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ashtabula, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ashtabula, Conneaut, Edinboro, Girard, North Kingsville, Albion, Lake
City, Austinburg, Kingsville, Cranesville, Platea, McKean, Edgewood,
Plymouth Center, Kelloggsville and Avonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4211 8016 4185 8010 4185 8052 4179 8052
      4173 8083 4186 8091 4189 8082 4191 8080
      4191 8077 4196 8055 4203 8034
TIME...MOT...LOC 1637Z 246DEG 24KT 4184 8079

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Greenawalt
Special weather statement, Jul 20, 1:31 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
131 PM EDT Thu Jul 20 2023

PAZ001-002-201845-
Northern Erie PA-Southern Erie PA-
131 PM EDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of central Erie County
through 245 PM EDT...

At 130 PM EDT, Doppler radar was tracking a strong thunderstorm near
Erie, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Erie, North East, Girard, Waterford, Wattsburg, Northwest
Harborcreek, Harborcreek, Lawrence Park, Wesleyville, Lake City,
McKean, Northwest Harborcreek and Avonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4227 7976 4199 7976 4189 8019 4202 8036
      4212 8013 4213 8015 4213 8012 4214 8009
      4215 8011 4214 8014 4215 8014 4216 8012
      4217 8008 4215 8010 4215 8006
TIME...MOT...LOC 1730Z 245DEG 23KT 4208 8011

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Greenawalt

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:31 PM EDTSpecial Weather StatementCLEErie74 min
Jul 20, 4:04 PM EDTSevere Thunderstorm WarningCLEErie56 min
Jul 20, 5:00 PM EDTSevere Thunderstorm WarningCLEErie60 min
Jul 20, 5:34 PM EDTFlash Flood WarningCLEErie3 hr
Jul 20, 5:36 PM EDTTornado WarningCLEErie24 min
Jul 20, 6:00 PM EDTTornado WarningCLEErie30 min
Jul 20, 6:29 PM EDTSevere Thunderstorm WarningCLECrawford, Erie31 min
Jul 20, 6:59 PM EDTSevere Thunderstorm Warning Considerable damage threatCLECrawford, Erie76 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.